| Model Number |
PED-375-35 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the ophthalmic artery and cavernous sinus segment.The max diameter and neck diameter were 3mm.The patient's vessel tortuosity was severe.The landing zone was 3.2mm distal and 3.8mm proximal. dual antiplatelet treatment had been administered, and the pru level was said to be the standard achievement prior to the surgery.It was reported that initially the tip of the pipeline could not be opened.After the tip was opened by massaging, there was a kink at the bend of the type iv cavernous sinus and the middle of the pipeline could not be opened.The proximal and middle sections of the pipeline had been positioned in a bend, and more than 50% of the device had been deployed when it failed to open.The pipeline had been resheathed more than 2 times, and no other steps taken to open the device.The pipeline was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a penumbra neuronmax 6f088 guide catheter, j <(>&<)>j cerenovus microcatheter, marksman microcatheter, and synchro 14 guidewire.
Additional Manufacturer Narrative
H3: the pipeline flex braid was returned for analysis.The pipeline flex braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.Both ends of the braid were found open, but damaged (frayed).Based on the device analysis and reported information, the customer¿s ¿failure/incomplete open¿ report could not be confirmed as the device has been fully deployed and re-sheathed.In addition, the pipeline flex braid was found open.It is possible the damage found with the pipeline flex braid, the placement of the braid at a bend, and the patient¿s ¿severe¿ vessel tortuosity contributed to the event; however, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.